Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 63, NWS Nashville, TN

March 29, 2021Williamson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 29, 2021, 11:38 AM CDT for Williamson County, Tennessee. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Mar 29, 2021, 11:38 AM CDT (16:38 UTC)
Expired
Mar 30, 2021, 6:46 AM CDT
In force
19 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Williamson County, TN

The radar

The Nashville radar (KOHX), 45 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Harpeth River below Franklin (HBFT1). The gauge peaked at 29.67 ft at Mar 28, 2021, 7:00 PM CDT.

actionminormoderate10203003/2903/3003/31
Action stage
22 ft
Minor stage
27 ft
Moderate stage
30 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03432400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

547 
WGUS84 KOHX 291638 RRA
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1138 AM CDT Mon Mar 29 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Harpeth River Below Franklin affecting Williamson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC187-300445-
/O.NEW.KOHX.FL.Y.0063.210329T1638Z-210330T1200Z/
/HBFT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
1138 AM CDT Mon Mar 29 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Harpeth River Below Franklin.
* From this morning to Tuesday morning.
* At 11:00 AM CDT Monday the stage was 25.7 feet and falling.
* Action stage is 22.0 feet.
* Flood stage is 27.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 22.0 feet, Water begins to inundate low lying areas 
  along the banks, including the nursery at Hillsboro Road and 
  Fulton Green Lane.
* Impact...At 27.0 feet, Flooding of properties adjacent to the 
  river begins near Hillsboro Road and Mack Hatcher Memorial Parkway.


&&

LAT...LON 3599 8695 3599 8688 3590 8682 3585 8666
      3578 8667 3589 8692

$$

07
2 follow-up statements
629 
WGUS84 KOHX 300342
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1042 PM CDT Mon Mar 29 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Harpeth River Below Franklin affecting Williamson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC187-301200-
/O.CON.KOHX.FL.Y.0063.000000T0000Z-210330T1200Z/
/HBFT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
1042 PM CDT Mon Mar 29 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Harpeth River Below Franklin.
* Until Tuesday morning.
* At 10:00 PM CDT Monday the stage was 12.5 feet and falling.
* Action stage is 22.0 feet.
* Flood stage is 27.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3599 8695 3599 8688 3590 8682 3585 8666
      3578 8667 3589 8692

$$

JB Wright
470 
WGUS84 KOHX 301146
FLSOHX

Flood Advisory
National Weather Service Nashville TN
646 AM CDT Tue Mar 30 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Harpeth River Below Franklin affecting Williamson County.

TNC187-301300-
/O.CAN.KOHX.FL.Y.0063.000000T0000Z-210330T1146Z/
/HBFT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
646 AM CDT Tue Mar 30 2021

...The Flood Advisory for the Harpeth River Below Franklin has been 
cancelled...

The Flood Advisory is cancelled for
  the Harpeth River Below Franklin.
* At 6:00 AM CDT Tuesday the stage was 10.3 feet and falling.
* Flood stage is 27.0 feet.
* Forecast...The river will continue falling over the next several 
  days.


&&

LAT...LON 3599 8695 3599 8688 3590 8682 3585 8666
      3578 8667 3589 8692

$$

Shamburger

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 29, 11:38 AM CDT, 0 minutes earlier.

Area forecast discussion, Mar 29, 11:38 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1138 AM CDT Mon Mar 29 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

What a difference 24 hours make. While the impact of last night's
record rainfall event continues to play out in the form of
multiple river flood advisories and warnings, the air mass across
Middle Tennessee is remarkably dry. High pressure situated to our
west is pulling cool air into the area, and this is a welcome
reprieve from Saturday night's inundation. The surface ridge will
march across Middle Tennessee later today, setting up quick return
flow and warmer temperatures tonight and tomorrow. Look for
patchy frost this morning as temperatures settle into the 30's.
Afternoon temperatures will warm up nicely, and tomorrow will be
even warmer. But the next active weather system will come in much
too soon. A developing cold front will approach Middle Tennessee
from the west tomorrow afternoon while pulling in a swath of Gulf
moisture. This will result in showers and a few storms spreading
into Middle Tennessee Tuesday evening and overnight. Again, we are
watching a system undergoing frontogenesis, so look for rapidly
increasing rain chances tomorrow night as the moisture field
broadens. (Fortunately, the SPC leaves us out of any severe
weather risk this time.) This will be primarily a rain event,
which is not something we want with the ground still saturated and
rivers and streams running so full. At this time, storm total QPF
from Tuesday evening through Wednesday ranges from 1" to 1.5",
which would ordinarily be no cause for alarm. But many areas will
be ill-equipped to bear the additional burden of more rainfall.
Fortunately, we're anticipating a long dry spell once the rain
finally exits the region later on Wednesday. Strong high pressure
will build in behind the front, and a widespread freeze awaits us
Thursday morning, and especially Friday morning. Look for
temperatures to warm up nicely by the weekend, and this
wonderfully stubborn area of high pressure looks to keep us rain-
free at least through next Monday.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR will continue through this taf cycle under high pressure.
Winds will be light and mainly from the SE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........13
Hazardous weather outlook, Mar 29, 5:32 AM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
532 AM CDT Mon Mar 29 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-301045-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
532 AM CDT Mon Mar 29 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Flooding along many rivers and streams is ongoing as a result of
Saturday night's record rainfall event.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

River and stream levels will remain elevated into mid week. River
flood warnings and/or advisories may be posted for your area.
Otherwise, it will be turning colder toward the end of this week.
Temperatures will fall below freezing both Thursday and Friday
mornings. Stay tuned as possible frost and/or freeze warnings may be
issued later this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

08

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 10:30 PM CDTRiver Flood WarningOHXMontgomery67 hr
Mar 28, 10:39 PM CDTRiver Flood WarningOHXStewart35 hr
Mar 28, 10:57 PM CDTRiver Flood WarningOHXHickman4 days
Mar 29, 7:08 AM CDTRiver Flood WarningOHXCheatham22 hr
Mar 29, 7:26 AM CDTRiver Flood AdvisoryOHXDavidson37 hr
Mar 29, 11:46 AM CDTRiver Flood AdvisoryOHXGiles19 hr
Mar 29, 1:27 PM CDTRiver Flood AdvisoryOHXDavidson, Williamson20 hr
Mar 29, 6:09 PM CDTFlash Flood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more39 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.